Advanced search
Start date
Betweenand

Ellipsoid packing

Grant number: 12/23916-8
Support type:Scholarships in Brazil - Doctorate
Effective date (Start): March 01, 2013
Effective date (End): August 31, 2015
Field of knowledge:Physical Sciences and Mathematics - Mathematics - Applied Mathematics
Principal researcher:Ernesto Julián Goldberg Birgin
Grantee:Rafael Durbano Lobato
Home Institution: Instituto de Matemática e Estatística (IME). Universidade de São Paulo (USP). São Paulo , SP, Brazil

Abstract

The sphere-packing problem has been the subject of intense theoretical and experimental research. The problem of packing ellipsoids, on the other hand, began to receive attention only very recently and has applications in many areas. In particular, this problem has important applications in the formation and growth of crystals, the structure of liquids, crystals and glasses, the flow and compression of granular materials and glasses, and the thermodynamics and kinetics of the liquid to crystal transition. The problem of packing ellipsoids also finds applications in the organization of chromosomes in human cell nuclei. In this project, we intend to develop nonlinear programming models and algorithms for the packing of ellipsoids. (AU)

News published in Agência FAPESP Newsletter about the scholarship:
Articles published in other media outlets (0 total):
More itemsLess items
VEICULO: TITULO (DATA)
VEICULO: TITULO (DATA)

Scientific publications (4)
(References retrieved automatically from Web of Science and SciELO through information on FAPESP grants and their corresponding numbers as mentioned in the publications by the authors)
MARTIN, MATEUS; BIRGIN, ERNESTO G.; LOBATO, RAFAEL D.; MORABITO, REINALDO; MUNARI, PEDRO. Models for the two-dimensional rectangular single large placement problem with guillotine cuts and constrained pattern. International Transactions in Operational Research, v. 27, n. 2, . (16/08039-1, 13/07375-0, 16/01860-1, 12/23916-8)
BIRGIN, E. G.; LOBATO, R. D.; MARTINEZ, J. M.. Packing ellipsoids by nonlinear optimization. Journal of Global Optimization, v. 65, n. 4, p. 709-743, . (13/05475-7, 13/03447-6, 12/23916-8, 10/10133-0, 13/07375-0)
BIRGIN, E. G.; LOBATO, R. D.. A matheuristic approach with nonlinear subproblems for large-scale packing of ellipsoids. European Journal of Operational Research, v. 272, n. 2, p. 447-464, . (13/05475-7, 15/18053-9, 13/03447-6, 17/05198-4, 12/23916-8, 13/07375-0, 16/01860-1)
BIRGIN, E. G.; LOBATO, R. D.; MARTINEZ, J. M.. A nonlinear programming model with implicit variables for packing ellipsoids. Journal of Global Optimization, v. 68, n. 3, p. 467-499, . (13/05475-7, 13/03447-6, 12/23916-8, 10/10133-0, 13/07375-0)
Academic Publications
(References retrieved automatically from State of São Paulo Research Institutions)
LOBATO, Rafael Durbano. Ellipsoid packing. 2015. Doctoral Thesis - Universidade de São Paulo (USP). Instituto de Matemática e Estatística (IME/SBI) São Paulo.

Please report errors in scientific publications list by writing to: cdi@fapesp.br.